MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Dyspnea (1816); Hemolysis (1886); Hemolytic Anemia (2279); Heart Failure/Congestive Heart Failure (4446)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the device was not returned for evaluation, as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 19mm 8300ab aortic valve underwent a pvl plug placement procedure after an implant duration of 3 months due to severe pvl.The patient presented with heart failure and hemolysis.The physician treated the pvl with a non-edwards' plug device.The patient was stable post procedure.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions).Regurgitation is considered to be a pvl [paravalvular leak] if a turbulent eccentric jet originates between the bioprosthetic sewing ring and the annulus.Late paravalvular regurgitation most commonly occurs in the setting of infective endocarditis-related abscess formation which predisposes to suture dehiscence or the gradual resorption of partially debrided annular calcifications.Technique related factors, such as incorrect valve sizing, have been shown to contribute to the development of pvl.Under sizing can lead to a gap between the annulus and sewing ring since the valve implanted is too small in relation to the annulus.Anatomical factors may create difficulty seating the bioprosthetic valve resulting in pvl.The anatomy of the annulus may induce mechanical stresses along the rigid bioprosthetic ring which can influence long-term valve performance and durability.A diseased or rigid annulus can potentially increase the mechanical stress on the prosthetic valve, leading to pvl.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.The most likely cause is procedural factors including improper seating or suturing.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.H11: corrected data: h6 (component code).
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: a4, b4, b5, b7, g3, g6, h2, h6 (type of investigation).H11: corrected data: h6 (health effect - clinical code).
 
Event or Problem Description
It was reported and learned through investigation that a patient with a 19mm 8300ab aortic valve underwent a pvl plug placement procedure after an implant duration of 3 months due to severe pvl.The patient presented with hemolytic anemia and dyspnea.The physician treated the pvl with a non-edwards' plug device.The patient was stable post procedure and pvl severity was reported to be reduced to mild.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES, LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key22805024
Report Number2015691-2025-06637
Device Sequence Number7657085
Product Code LWR
UDI-Device Identifier00690103194470
UDI-Public(01)00690103194470(17)270326
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8300AB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/11/2025
09/09/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/04/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight74 KG